Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 40, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 10, 2011, 8:09 PM EDT for Brunswick County, Columbus County, North Carolina. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2011, 8:09 PM EDT (00:09 UTC)
- Expired
- May 10, 2011, 9:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Brunswick County, NC, Columbus County, NC
The radar
The Wilmington radar (KLTX), 21 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 9:18 PM EDT | HAIL 1 | 2 S Winnabow, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 3:20 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
064
WUUS52 KILM 110009
SVRILM
NCC019-047-110115-
/O.NEW.KILM.SV.W.0040.110511T0009Z-110511T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
809 PM EDT TUE MAY 10 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
EASTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 915 PM EDT
* AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR LAKE WACCAMAW...OR 9
MILES EAST OF WHITEVILLE...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
CRUSOE ISLAND...
FREELAND...
EXUM...
LONGWOOD...
MAKATOKA...
SHALLOTTE...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO GOLFBALL SIZE HAS BEEN REPORTED ACROSS NORTHERN COLUMBUS
COUNTY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3421 7801 3397 7816 3394 7862 3426 7878
3443 7859
TIME...MOT...LOC 0008Z 306DEG 24KT 3428 7852
$$
RAS2 follow-up statements
643
WWUS52 KILM 110041
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
841 PM EDT TUE MAY 10 2011
NCC019-047-110115-
/O.CON.KILM.SV.W.0040.000000T0000Z-110511T0115Z/
COLUMBUS NC-BRUNSWICK NC-
841 PM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR CENTRAL BRUNSWICK AND EASTERN COLUMBUS COUNTIES...
AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 6 MILES SOUTH OF
BOLTON...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BATARORA...
SUPPLY...CIVIE TOWN...MILL CREEK...TOWN CREEK...BISHOP...WINNABOW AND
BOLIVIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3396 7836 3410 7856 3438 7845 3421 7801
3397 7816
TIME...MOT...LOC 0040Z 299DEG 19KT 3419 7834
$$
RAS262
WWUS52 KILM 110053
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
853 PM EDT TUE MAY 10 2011
NCC047-110102-
/O.CAN.KILM.SV.W.0040.000000T0000Z-110511T0115Z/
COLUMBUS NC-
853 PM EDT TUE MAY 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLUMBUS COUNTY IS
CANCELED...
AT 850 PM...THE STORM THAT PROMPTED THE WARNING HAS MOVED SOUTHEAST
INTO BRUNSWICK COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3397 7816 3396 7836 3409 7855 3411 7855
3415 7854 3417 7851 3414 7843 3419 7837
3420 7837 3422 7826 3429 7820 3421 7801
TIME...MOT...LOC 0052Z 299DEG 19KT 3416 7828
$$
NCC019-110115-
/O.CON.KILM.SV.W.0040.000000T0000Z-110511T0115Z/
BRUNSWICK NC-
853 PM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR BRUNSWICK COUNTY...
AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF MAKATOKA...OR 14
MILES NORTHEAST OF SHALLOTTE...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BATARORA...
SUPPLY...CIVIE TOWN...MILL CREEK...TOWN CREEK...BISHOP...WINNABOW AND
BOLIVIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM HAS A HISTORY OF PRODUCING GOLFBALL SIZE HAIL IN
COLUMBUS COUNTY. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3397 7816 3396 7836 3409 7855 3411 7855
3415 7854 3417 7851 3414 7843 3419 7837
3420 7837 3422 7826 3429 7820 3421 7801
TIME...MOT...LOC 0052Z 299DEG 19KT 3416 7828
$$
RASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:06 PM EDT, 3 minutes earlier.
Area forecast discussion, May 10, 8:06 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 806 PM EDT TUE MAY 10 2011 .SYNOPSIS... AN UPPER DISTURBANCE APPROACHING FROM THE NORTHWEST COUPLED WITH A SURFACE BOUNDARY OVER THE AREA...WILL PRODUCE SEVERE THUNDERSTORMS INTO TONIGHT. LARGE HAIL AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. HIGH PRESSURE WILL BUILD ACROSS THE AREA THROUGH MID WEEK. LOW PRESSURE AND ITS ASSOCIATED FRONTAL SYSTEM WILL IMPACT THE AREA AS THE WEEKEND APPROACHES. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 8 PM TUESDAY...SEVERE THUNDERSTORM WATCH CONINTUES FOR ENTIRE CWA THROUGH 11 PM EST. SEVERE THUNDERSTORMS CONTINUED TO DEVELOP ACROSS PORTIONS OF SOUTH AND NORTH CAROLINA...ESPECIALLY CLOSE TO THE STATE LINE. SEA BREEZE AND LINGERING FRONTAL BOUNDARY WERE THE MAIN FOCAL POINT FOR DEVELOPMENT LATE THIS AFTERNOON INTO EARLY THIS EVENING. AS DAYTIME HEATING COMES TO AN END SO WILL THIS FIRST ROUND OF STORMS. PREVIOUS THINKING STILL HOLDS WITH NEXT ROUND OF SHWRS/TSTMS COMING WITH MCS AS IT MOVES INTO THE CAROLINAS FROM THE N-NW. MODELS STILL SHOWING BEST ACTIVITY JUST SOUTH OF STATE LINE AS IT MOVES SOUTH-SOUTHEAST TOWARD THE WATERS. DEWPOINTS STILL UP BETWEEN 65 AND 70 OVER MOST OF AREA FROM STATE BORDER SOUTH...BUT TEMPS DOWN INTO THE MID 70S WHICH SHOULD HELP TO STABLIZE ATMOSPHERE...LEFT WITH MORE IN THE WAY OF ELEVATED CAPE. NAM STILL SHOWING PCP WATER VALUES UP TO 1.8 INCHES FOCUSED OVER SX/NC STATE LINE AS MCS MOVES THROUGH OVERNIGHT. SREF/GFS SHOWING BULLSEYE OF PCP WATER/QPF MOVING SOUTHEAST CLOSER TO OUR SOUTHERN CWA BORDER BETWEEN 04-09Z. STORMS SHOULD MOVE FROM N-NW TO S-SE IN A NORTHWESTERLY STEERING FLOW. CONVECTIVE DEBRIS MAY KEEP TEMPS ELEVATED OVERNIGHT...MORE-SO SC...WITH A COOLER ENE FLOW ANTICIPATED OVER THE NORTHERN ZONES AS HIGH PRESSURE NOSES SOUTHWARD. READINGS SHOULD DROP TO THE MIDDLE 60S SOUTHERN ZONES AND THE MIDDLE/UPPER 50S OVER THE NORTHERN INTERIOR. HIGH PRESSURE WILL PUSH BACK SOUTH INTO AREA BY MORNING WITH DEEPER NORTHERLY FLOW. EXPECT SHOWER ACTIVITY TO WANE BY DAYBREAK. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 3 PM TUESDAY...FORECAST MCS SHOULD BE EXITING THE SYSTEM AT THE BEGINNING OF THE PERIOD. WEAK HIGH PRESSURE WILL RIDGE IN FROM THE NE FOR THE REMAINDER OF WEDNESDAY INTO WEDNESDAY NIGHT. MODEL GUIDANCE SUGGESTS ANOTHER IMPULSE ALOFT WILL AFFECT THE AREA THURSDAY. OTHER THAN RESIDUAL POPS WEDNESDAY AM FOR DEPARTING MCS...THE REMAINDER OF WEDNESDAY AND WEDNESDAY NIGHT LOOK TO BE DRY. HAVE CARRIED CHC TO SLIGHT CHC POPS FOR THURSDAY INTO THE EVENING. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 3 PM TUESDAY...LOW-CONFIDENCE FORECAST IN A POTENTIALLY UNSETTLED WEATHER PATTERN THROUGH MUCH OF THE EXTENDED. UPPER RIDGE OVERHEAD ON FRIDAY SO WILL LIMIT POPS TO SLIGHT CHANCE. HOWEVER THE UPPER RIDGE GETS PINCHED OFF OVER THE WEEKEND AND DEEPER SOUTHERLY FLOW WILL WARRANT CHANCE POPS. WILL BE HARD TO TIME ANY TRIGGERING MECHANISMS FOR CONVECTION AS A CLOSED LOW TAKES SHAPE OVER THE MIDWEST THIS WEEKEND...AND SLOWLY WORKS ITS WAY EAST EARLY NEXT WEEK. BAGGY SURFACE PRESSURE PATTERN WITH LOW PRESSURE OVER THE CAROLINAS WILL MAINTAIN A DECENT MOISTURE FEED. CHANCE POPS PRETTY MUCH ACROSS THE BOARD...AS IT APPEARS FAIRLY CERTAIN THAT IT WILL RAIN AT SOME POINT...OR POINTS...BUT CANNOT SAY WITH ANY CONFIDENCE WHEN THAT WILL HAPPEN. TEMPS NEAR CLIMO BY DAY AND A COUPLE CATEGORIES ABOVE BY NIGHT...WITH CLOUDS AND PRECIP AS THE MAIN LIMITING FACTORS. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 00Z...LARGE HAIL GOING ON RIGHT NOW...SO WILL BE BRIEF. LOOK FOR INITIAL CONVECTION TO MOVE SOUTH WITH ANOTHER CONVECTIVE COMPLEX EXPECTED TO ROLL THROUGH THE CWA FROM 01-05Z. BRIEF LIFR VISIBILITIES POSSIBLE. GUSTY WINDS EXPECTED...BUT LESS THAN 30 KTS AS A GENERAL RULE. IFR STRATUS/FOG WILL SET UP AFTER 05Z...DUE TO ALL THE PRECIP. WEDNESDAY...CONDITIONS IMPROVING TO VFR AT ALL TERMINALS BY MID MORNING WITH MAINLY EAST SOUTHEAST WINDS. EXTENDED OUTLOOK...SCATTERED AFTERNOON AND EVENING CONVECTION POSSIBLE EACH DAY THROUGH SUNDAY. LOCALIZED IFR POSSIBLE EACH MORNING. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 8 PM TUESDAY...OVERALL SEAS WILL REMAIN LESS THAN 3 FT THROUGH TONIGHT. TSTMS OVER THE WATERS INTO THE OVERNIGHT HOURS WILL MOVE FROM NNW TO SSE MAINLY OVER THE SC WATERS. YOU CAN EXPECT HEAVY RAIN AND HAIL WITH TURBULENT SEAS IN AND NEAR THUNDERSTORMS. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 3 PM TUESDAY...EXPECT WINDS TO HAVE A PREDOMINANTLY EASTERLY FLOW COMPONENT THROUGH THE FORECAST PERIOD...THOUGH THERE WILL BE SOME VARIABILITY IN DIRECTION BETWEEN NE AND SE AS THE FRONT AND HIGH PRESSURE BATTLE FOR CONTROL OF THE AREA. SPEEDS WILL BE LIGHT THOUGH AS SEA HEIGHTS WILL BE 4 FT OR LESS THROUGH THE PERIOD. NO FLAGS. LONG TERM /FRIDAY THROUGH SATURDAY/... AS OF 3 PM TUESDAY...LOOK FOR LIGHT ONSHORE FLOW EARLY FRIDAY...BUT WILL BECOME MORE SOUTHERLY THROUGH THE DAY AS THE SURFACE RIDGE SLIDES OFFSHORE. SURFACE PATTERN REMAINS QUITE BAGGY THROUGH THE WEEKEND...SO WILL KEEP A SOUTHERLY COMPONENT THROUGHOUT. CONFIDENCE IS QUITE LOW WITH REGARD TO ANY SHIFT IN THE WINDS...BUT THERE REMAINS THE POTENTIAL FOR A VEERING TO WEST ON SUNDAY IF CONVECTION CAN PUSH A BOUNDARY OFFSHORE. WINDS AND SEAS WILL REMAIN WELL BELOW ADVISORY THRESHOLDS...WITH 15 KT AND 4 FT AS THE UPPER LIMIT AT THIS POINT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...RGZ SHORT TERM...RAN LONG TERM...RAS AVIATION...JDW/SGL
Hazardous weather outlook, May 10, 3:35 PM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 335 PM EDT TUE MAY 10 2011 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-111945- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 335 PM EDT TUE MAY 10 2011 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. A SURFACE BOUNDARY OVER THE AREA COUPLED WITH A DISTURBANCE ALOFT APPROACHING FROM THE NORTHWEST...MAY TRIGGER STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE SOUTH CAROLINA INTERIOR IS THE FAVORED AREA FOR THE STRONGEST STORMS...THOUGH ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ANYWHERE... ESPECIALLY HEADING INTO LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ250-252-254-256-111945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 335 PM EDT TUE MAY 10 2011 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. A SURFACE BOUNDARY OVER THE AREA COUPLED WITH A DISTURBANCE ALOFT APPROACHING FROM THE NORTHWEST...MAY TRIGGER STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE SOUTH CAROLINA WATERS ARE THE FAVORED AREA FOR THE STRONGEST STORMS...THOUGH ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF THE COASTAL WATERS THROUGH LATE THIS EVENING INTO EARLY OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 10, 7:33 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
733 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL ANDREWS 33.45N 79.57W
05/10/2011 E2.50 INCH GEORGETOWN SC EMERGENCY MNGR
&&
EVENT NUMBER ILM1100266
SRPLocal storm report, May 10, 7:35 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
735 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 6 SW CLARKTON 34.44N 78.73W
05/10/2011 E1.75 INCH COLUMBUS NC COUNTY OFFICIAL
GROUND COVERED IN GOLFBALL SIZE HAIL IN WESTERN PRONG
NEAR 701 N AND PEACOCK RD.
&&
EVENT NUMBER ILM1100267
ZOUZIASLocal storm report, May 10, 7:39 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
739 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL 6 NW WHITEVILLE 34.39N 78.78W
05/10/2011 E1.00 INCH COLUMBUS NC TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL NEAR PEACOCK RD AND BILL HOOKS
RD N-NW OF WHITEVILLE.
&&
EVENT NUMBER ILM1100268
ZOUZIASLocal storm report, May 10, 7:40 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
740 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL NESMITH 33.67N 79.52W
05/10/2011 E1.00 INCH WILLIAMSBURG SC TRAINED SPOTTER
&&
EVENT NUMBER ILM1100269
43Local storm report, May 10, 7:42 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
742 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 6 NNW WHITEVILLE 34.42N 78.74W
05/10/2011 E1.75 INCH COLUMBUS NC EMERGENCY MNGR
&&
EVENT NUMBER ILM1100270
RANLocal storm report, May 10, 8:04 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
804 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL WHITEVILLE 34.33N 78.70W
05/10/2011 E1.00 INCH COLUMBUS NC TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL FELL.
&&
EVENT NUMBER ILM1100271
43The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:18 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 27 min |
| May 10, 9:27 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover | 33 min |
| May 11, 1:17 AM EDT | Special Weather Statement | ILM | Robeson | 58 min |
| May 11, 2:15 AM EDT | Special Weather Statement | ILM | Columbus | 60 min |
| May 11, 2:43 AM EDT | Severe Thunderstorm Warning | ILM | Columbus, Robeson | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.